News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Pancreatis reaccurnce?


 kabeebabee - Sat May 17, 2008 11:51 pm

Last year i was hospitalized for pnummonia twice in once in Feb and another in March, August i was hospitalized with pancreatits, again in sept and oct, also in oct with ulceritive colitis.Im 33 yrs old, im tired all the time, sometimes just downright lethargic.I think that my previous pancreatitis flares were from my water pills I were taken. I am no longr taking them.
Here is my health and medications:
33 yo Female 5'4" 220 pounds.
Type 2 diabetes
Extremely high tryglycerides(over 1000)
I have arthritis in my just about every joint
i have tendonitis impingement in right arm and starting to feel it in the left,
I have a problem with mentrual cramps and several years ago had an endriometral ablation, it did not work, doc said i would have little to if any mentrual and pain, gets worse every month that passes. Past 4 or 5 days i have been having the same fullness in the stomach, deep down burning pain, i have had diarrhea but it doesnt seem to be digesting. Also my blood sugar has been around 400,. about a week ago i started having chest pains, and fluttering in my chest,which worries me, then i recently went to my eye dr. and my blood pressure there was 179/123. Now I may be wrong but that seems really high to me.


The meds am i taking are
metformon 1000 mg/2 a day
Byette injection 75 mg 2 a day
fish oil pills /4 a day
hydrocodone 500 mg. /2 a day
ambiem 1 at bedtime
requip at night(havent been taking it, afraid of taking it with ambien)
Cymbalta
singulair
nasonex
claritin d
Gabapentin 300mg at bedtime. also not taking because of the ambien.
Adderal 20 mg a day

I am wondering if any of these meds have anything to od with my pancreas flares. I just want to feel better, im so depressed, i have no energy, I have bad anxiety, rarely leave my house. and just recently have been noticing arm, finger leg and neck or head twitches. Its not that often but often enough to worry me.

So the question is could all my meds be causing another pancreatitis flare up. Is there something going on here that we are not seeing, if i could just get my energy back i know the depression would go away and the diabetes will be better under control.
Any advise from anyone would definately help. Thanks
Misty
 John Kenyon, CNA - Wed Jul 30, 2008 9:12 pm

User avatar Hello -

After reading your history and meds I can't help but think everything you've come down with is potentially related to the weight relative to height, and I put it this way because some people suffering from obesity tolerate much greater height-to-weight ratios without too many early illnesses (you're awfully young to have had so much to deal with). The high triglyceride level is probably the chief culprit in relation to the pancreatic problems. It is also tied in with diabetes, and, of course, it all comes back in great part to the weight you're carrying relative to your height. Obesity can cause innumerable problems and it seems you started out being prone to a number of them, with the possibility of autoimmune disease/connective tissue disease making everything more vulnerable.

Looking down the list of meds the only one I would suggest a closer look at with your doctor would be gabapentin, which can cause some really odd problems and may potentially be part of this one. Still, I think the weight and probably connective tissue disease combined are probably working against your overall health. You can lose the weight but you can't lose CTD. You can, however, learn if you have it and if you do, it can be managed so as to minimize the problems, along with the essential weight loss.

Best of luck to you. Look into the med list but especially the gabapentin. Please do follow up with us here, also, as necessary.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here